Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 25, 2022, 6:57 PM CDT for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 25, 2022, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WGUS54 KJAN 252357
FFWJAN
MSC021-049-149-260200-
/O.NEW.KJAN.FF.W.0061.220825T2357Z-220826T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
657 PM CDT Thu Aug 25 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southwestern Hinds County in central Mississippi...
Northeastern Claiborne County in southwestern Mississippi...
South Central Warren County in west central Mississippi...
* Until 900 PM CDT.
* At 657 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vicksburg, Raymond, Utica, Newman, Reganton and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3221 9093 3232 9082 3231 9070 3228 9033
3217 9052 3212 9060 3205 9062 3205 9064
3205 9065 3205 9072 3207 9079
FLASH FLOOD...RADAR INDICATED
$$
86What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:03 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 25, 3:03 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Jackson MS 303 PM CDT Thu Aug 25 2022 .DISCUSSION... Tonight and Friday: Convection will continue to slowly drift north across the forecast area through the remainder of the afternoon and into early this evening. Heavy downpours potentially resulting in flooding, will again pose the biggest concern with this activity. As daytime heating wanes, this activity will likewise gradually erode through the evening. However, with such a deeply moist airmass and continued broad troughing across the region, showers and perhaps an isolated storm can't be ruled out overnight as lows fall into the 70s. Though continuing to weaken, the low pressure system just to our west will continue to promote the development of showers, along with a few thunderstorms, across the forecast area through Friday afternoon. A "limited" threat for flash flooding will exist on Friday due to both the potential for heavy rainfall rates, slow movement of convection, and saturated ground conditions across much of the area. This is especially the case across central and southern portions of the CWA. Otherwise, mostly cloudy and muggy conditions will persist as highs only top out in the middle 80s. /19/ Tomorrow night through Thursday: An unsettled pattern will continue across the region this weekend into much of next week. The Lower Mississippi Valley will remain situated on the western flank of a sub-tropical Bermuda ridge extending into the southeast states. This will keep deep-layer southerly return flow locked in across the region as several upper disturbances swing through the Great Plains and into the Mississippi Valley. For this weekend, diurnally driven showers and thunderstorms will remain focused roughly along and south of I-20 on Saturday before returning area wide on Sunday. The primary focus will continue to be isolated flash flooding given extremely wet antecedent conditions and the continued presence of 2"+ PWATs. Any torrential tropical downpours could easily result in a few instances of localized flash flooding. Will keep the HWO/graphics clear for now as any flooding threat will be confined to focused convective precipitation maximums. Moist profiles with poor lapse rates and a dearth of downdraft CAPE will preclude a threat for severe weather, but a few sub-severe water loaded microbursts cannot be ruled out with any deeper cores. Global guidance begins to diverge as we head into early next week with regards to the evolution of a northern stream shortwave trough ejecting out of the Inter-Mountain West and into the Northern Plains. The ECMWF and ICON solutions amplify the trough as it swings through the Midwest and pushes a surface cold front into the Lower Mississippi Valley around mid week. This scenario would keep high rain chances in place early week before scouring out deep moisture and finally bringing some relief from persistent rains. The GFS and CMC solutions, on the other hand, close the trough into an upper low that drops south into the Central Plains/Mississippi Valley, which in turn keeps a moist and active pattern locked in. Regardless, at least scattered to numerous diurnally driven showers and thunderstorms are expected at the start of next work week with forecast confidence decreasing thereafter. Will keep the forecast in line with the national model blend for now until guidance comes into better agreement on the upper pattern. /TW/ && .AVIATION... 18Z TAF discussion: Thanks to an abundance of low clouds across the region and scattered convection developing, a mix of MVFR/IFR will persist at most area TAF sites through the afternoon. While the majority of convection will dissipate later this evening, low ceilings will continue to plague much of the area, resulting in a continuation of MVFR/IFR flight categories at most sites overnight and into Friday morning. Winds today will vary at times from the east and southeast between 5-8 knots, decreasing to between 3-5 knots tonight. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 85 72 87 / 46 73 34 68 Meridian 71 84 72 87 / 52 71 34 61 Vicksburg 72 86 72 86 / 30 56 25 50 Hattiesburg 72 84 73 87 / 59 86 40 77 Natchez 72 84 72 86 / 36 74 32 66 Greenville 71 88 73 87 / 12 28 16 37 Greenwood 71 87 72 89 / 15 30 19 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch until 7 PM CDT this evening for MSZ042>066-072>074. LA...Flood Watch until 7 PM CDT this evening for LAZ016-023>026. AR...None. && TW/05/19
Hazardous weather outlook, Aug 25, 2:33 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 233 PM CDT Thu Aug 25 2022 ARZ074-075-MSZ018-019-025>036-261100- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes- 233 PM CDT Thu Aug 25 2022 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Friday... FLOODING THREAT...Limited TIMING...Through the remainder of this afternoon Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ007>009-015-023-MSZ037>042-261100- Morehouse-West Carroll-East Carroll-Richland-Franklin LA-Attala- Winston-Noxubee-Issaquena-Sharkey-Yazoo- 233 PM CDT Thu Aug 25 2022 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Friday... FLOODING THREAT...Limited TIMING...This afternoon and again Friday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ016-024>026-MSZ043>066-072>074-261100- Madison LA-Catahoula-Tensas-Concordia-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 233 PM CDT Thu Aug 25 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday... FLOODING THREAT...Elevated TIMING...Mainly through the rest of this afternoon Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor to moderate river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Aug 25, 5:17 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 3 WSW CARTHAGE 32.72N 89.58W
08/24/2022 LEAKE MS BROADCAST MEDIA
HOME RESCUE DUE TO FLOODING ALONG PILGRIM
REST RD.
&&
DLLocal storm report, Aug 25, 5:33 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 3 E WHITFIELD 32.23N 90.02W
08/25/2022 RANKIN MS NWS EMPLOYEE
FLOODING ON GREENFIELD STATION RD OFF MS HWY
468.
&&
DLLocal storm report, Aug 25, 5:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 1 NNW HATTIESBURG 31.32N 89.31W
08/24/2022 FORREST MS LAW ENFORCEMENT
FLOODING ON HARDY ST BETWEEN 10TH AND 11TH
AND NEAR 17TH ST.
&&
DLLocal storm report, Aug 25, 5:49 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 2 S GLENDALE 31.34N 89.30W
08/24/2022 FORREST MS LAW ENFORCEMENT
FLOODING IN THE 1500 BLOCK OF MAIN ST.
&&
DLLocal storm report, Aug 25, 5:53 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 ENE HATTIESBURG 31.32N 89.28W
08/24/2022 FORREST MS LAW ENFORCEMENT
FLOODING AT KLONDYKE ST AND E HARDY ST.
&&
DLLocal storm report, Aug 25, 5:58 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 1 N PETAL 31.36N 89.25W
08/24/2022 FORREST MS COUNTY OFFICIAL
FLOODING AT SHERRY LYNN DR AND OAKLAWN DR
AND AT ROBINSON DR AND LEEVILLE RD.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:10 PM CDT | River Flood Warning | JAN | Forrest | 4 days |
| Aug 24, 9:16 PM CDT | River Flood Warning | JAN | Simpson | 4 days |
| Aug 25, 3:53 AM CDT | Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 22 more | 15 hr |
| Aug 25, 4:09 PM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Aug 25, 5:14 PM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Aug 25, 5:43 PM CDT | Flash Flood Warning | JAN | Hinds | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.